Alert archive / New York / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 128, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 15, 2007, 12:22 PM EDT for Rensselaer County, Washington County, New York. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2007, 12:22 PM EDT (16:22 UTC)
- Expired
- Jul 15, 2007, 1:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
Counties Rensselaer County, NY, Washington County, NY
The radar
The Albany radar (KENX), 68 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 4.4 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 7:30 AM EDT, 4 hours 52 minutes earlier.
Area forecast discussion, Jul 15, 7:30 AM EDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 730 AM EDT SUN JUL 15 2007 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS EASTERN NEW YORK AND WESTERN NEW ENGLAND TODAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR WITH THE FRONT. A FEW OF THE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS. A WEAK RIDGE OF HIGH PRESSURE WILL BUILD IN FROM THE LOWER GREAT LAKES REGION SUNDAY NIGHT. THE HIGH WILL CREST OVER NEW YORK AND NEW ENGLAND ON MONDAY WITH SEASONABLE TEMPERATURES AND DRY WEATHER. ANOTHER DISTURBANCE WILL BRING SOME SCATTERED SHOWERS AND THUNDERSTORMS TO THE REGION ON TUESDAY. && .NEAR TERM /UNTIL 6 AM MONDAY/... IT WAS TWELVE YEARS AGO THIS MORNING WHEN THE SUPER DERECHO BLASTED ACROSS UPSTATE NY WITH TREMENDOUS WIDESPREAD WIND DAMAGE... ESPECIALLY IN THE ADIRONDACKS. THIS MORNINGS WEATHER MAP IS A BIT QUIETER. THE 40KM RUC THIS MORNING WITH THE IR PICTURE OVERLAYED SHOWS SFC LOW PRESSURE MOVING NE THROUGH SW QUEBEC. A COLD FRONT IS SLICING FROM NE TO SW ACROSS THE ERN GREAT LAKES. A 500 MB VORT MAX IN THE W/SW FLOW IS HELPING FOCUS THE BANDS OF SHOWERS AND EMBEDDED THUNDERSTORMS ACROSS SE ONTARIO...WRN NY...AND THE ERN SHORES OF LAKE ONTARIO. THE PERSISTENT LONGWAVE TROUGH ENTRENCHED OVER CNTRL-ERN CANADA WITH ALLOW THE 500 MB SHORT WAVE TROUGH ASSOCIATED WITH THE COLD FRONT TO PASS THROUGH MUCH OF THE REGION IN THE AFTERNOON. THE SEVERE THREAT LOOKS EVEN MORE MURKIER THIS MORNING...WITH EVEN LESS INSTABILITY REALIZED ACROSS THE FCST AREA. HOWEVER...THE 0-6 KM BULK SHEAR VALUES CONTINUE TO BE AROUND 50 KTS. THE 0-3 KM BULK SHEAR VALUES AROUND 35 KTS. EVEN THOUGH THE 21Z SREFS HAVE THE 50% PROBS OF MUCAPE AND SBCAPE OF 1000 J/KG OR GREATER EAST OF THE CT RIVER VALLEY...SPC CONTINUES TO PLACE THE MAJORITY OF THE FCST AREA IN A SLIGHT RISK. THE GFS IS VERY MEAGER IN TERMS OF THE SBCAPE...IT PAINTS LESS THAN 500 J/KG OVER THE ENTIRE FCST AREA AT 18Z. THE NAM IS MUCH MORE GENEROUS WITH 1000-1500 J/KG OF SBCAPE...THOUGH THE SFC DEWPOINTS MAY BE OFF AS MUCH OF 5F. BUFKIT PROFILES SUGGEST THAT INSTABILITY DROPS OFF DRAMATICALLY AT KGFL AND KALB AFTER 18Z. NONETHELESS...SFC DEWPOINTS AROUND 15C WITH PLENTY OF SHEAR AND A POTENT MID AND UPPER LEVEL JET STREAK TRAVERSING NRN NY AND NRN NEW ENGLAND WILL ALLOW THE NRN HLF OF THE FCST AREA TO BE IN THE RIGHT REAR QUAD. SOME MULTICELLULAR CONVECTION MAY EVOLVE INTO A LINE OR TWO WITH BOWING SEGMENTS WITH GUSTY/DAMAGING WINDS. WE ADDED GUSTY WINDS IN THE 16Z-22Z TIME FRAME. THE GFS POPS ARE MUCH LOWER THAN THE ETA. WE KEPT POPS AT HIGH CHANCE VALUES/LIKELY VALUES...ESPECIALLY FROM THE CAPITAL REGION AND BERKSHIRES N/NE. WE WENT CLOSE THE MAV/MET VALUES FOR MAX TEMPS WITH THE REGION BEING IN A MINI WARM SECTOR THIS AFTERNOON. SUN NIGHT...THE WRF IS STUBBORN WITH THE SLOW PROGRESSION OF THE SHRAS/TSRAS ON THE TAIL OF THE FRONT. THE GFS BLASTS IT THROUGH. WE BASICALLY ENDED ANY SHOWERS OR STORMS THAT LINGER ON PAST 22Z PRIOR TO MIDNIGHT SOUTH AND EAST OF A KDDH-KALB-KMSV AXIS. SOME AREAS IN THE SOUTH THAT GET A SHOWER OR THUNDERSTORMS MAY GET A QUICK BURST OF RAINFALL...AS A NARROW RIBBON OF PRECIPITABLE H20 VALUES AROUND 1.50 INCHES SETS UP ALONG THE FRONT. A 1016 MB OR SO...BUBBLE SFC HIGH BUILDS EASTWARD FROM MI AND THE CNTRL GREAT LAKES REGION AFTER MIDNIGHT. THE COLD AIR ADVECTION LOOKS PRETTY WEAK IN THE WAKE OF THE FRONT...AND THE BOUNDARY LAYER WINDS MAY GO LIGHT TO CALM QUICKLY. WITH CLEARING SKIES...SOME PATCHY FOG MAY OCCUR. WE DID NOT ADD IT TO THE GRIDS YET. LOWS WILL BE QUITE COMFORTABLE STILL FOR MID JULY WITH 50S COMMON OVER THE FCST AREA. && .SHORT TERM /6 AM MONDAY THROUGH TUESDAY/... MONDAY LOOKS LIKE ANOTHER WINNER WITH HIGH PRESSURE SETTLING OVER UPSTATE NY AND NEW ENGLAND. 850 MB TEMPS OF 12-14C WITH FULL SUNSHINE SHOULD YIELD HIGHS IN THE U70S TO L80S IN THE VALLEYS AND U60S TO MID 70S IN THE HILLS AND MTNS. HUMIDITY LEVELS WILL CONTINUE TO BE QUITE COMFORTABLE. AN ISOLATED INSTABILITY SHOWER MAY POP OVER THE SRN DACKS LATE IN THE DAY. WE PLACED A SLIGHT CHANCE VALUE THERE. MONDAY NIGHT...A SERIOUS DETERMINISTIC MODEL DIVERGENCE OCCURRED BETWEEN THE NAM AND THE GFS/CAN GGEM/UKMET IN THIS PERIOD. THE NAM BRINGS A WAVE FROM SW TO NE ACROSS W-CNTRL 03Z-09Z WITH A SHARPER H500 TROUGH. THE GFS/UKMET/CAN GGEM ARE FLATTER WITH THE WEAK SFC HIGH HANGING ON. THE POTENT SHORT WAVE REMAINS UPSTREAM OVER CNTRL GREAT LAKES REGION. WE DISCARDED THE 00Z WRF SOLUTION /SO DID HPC/ BASED ON THE POOR TIMING AND THE PLETHORA OF QPF IT WAS DUMPING. WE PLACED SOME SLIGHT CHANCE VALUES FOR SHRAS/TSRAS IN FROM WEST TO EAST OVER THE FCST AREA DUE TO WEAK WARM AIR ADVECTION WITH A WARM FRONT TRYING TO NUDGE IN FROM THE SOUTH. TUESDAY...A SHORT WAVE AND ITS ASSOCIATED SFC REFLECTION MOVE NEAR THE NY/PA BORDER PRODUCING SOME SHRAS/TSRAS. THE WAVE MOVES ALONG THE OLD FRONTAL BOUNDARY THAT PASSES THROUGH THE REGION THIS AFTERNOON. THE BAROCLINIC ZONE IS FAIRLY NOTABLE. THE SRN HLF OF THE FCST AREA MAY GET INTO THE RIGHT REAR QUADRANT OF AN H300 JET STREAK HELPING ENHANCE THE LIFT. WE WENT WITH FAIRLY HIGH CHANCE VALUES FROM THE CAPITAL REGION/MOHAWK VALLEY SOUTHWARD ON TUE. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... A STATIONARY FRONT REMAINS DRAPED ALONG/NEAR THE MASON DIXON LINE WITH WEAK DISTURBANCES MOVING ALONG IT TUESDAY NIGHT INTO WED. THIS WILL KEEP A THREAT OF SHOWERS IN TUE NIGHT INTO WED NIGHT...ESPECIALLY FOR THE SRN HLF OF THE FCST AREA. HIGH PRESSURE BUILDS SOUTH/SOUTHEAST FROM QUEBEC FOR THU. ANOTHER FRONT IN THE NW FLOW ALOFT DROPS SOUTHEAST OF HUDSON BAY WITH A SLIGHT CHANCE OF SHOWERS FOR FRI. A COOL AND DRY AIR MASS BUILDS SE FROM THE UPPER GREAT LAKES REGION FOR SAT. && .AVIATION /08Z SUNDAY THROUGH THURSDAY/... OVERALL VFR CONDITIONS INTO THE EVENING HOURS WITH MVFR POSSIBLE WITH CONVECTION LATE THIS MORNING AND THIS AFTERNOON AS COLD FRONT MOVES THROUGH. SCATTERED SHOWERS WILL CONTINUE TO MOVE ACROSS THE ADIRONDACKS WITH WIDELY SCATTERED SHOWERS ARE EXPECTED ACROSS THE REST OF THE NORTHERN PORTION OF THE FORECAST AREA INCLUDING KGFL BUT NORTH OF KALB EARLY THIS MORNING. ATMOSPHERE RATHER DRY...SHOWERS WILL COME FROM A VFR CEILING AND WILL NOT REDUCE VISIBILITY BELOW VFR (AS IS THE CASE UPSTREAM THIS MORNING). LIGHT SOUTHERLY FLOW AT SURFACE WILL EVENTUALLY BECOME A BIT MORE SOUTHWEST AS UPSTREAM COLD FRONT APPROACHES. EXPECT SCATTERED CONVECTION THIS AFTERNOON AS COLD FRONT APPROACHES AND MOVES ON THROUGH THE TAF LOCATIONS. FOR NOW...HAVE HANDLE CONVECTION WITH VICINITY SHOWER AND CB IN TAFS. TONIGHT IN THE WAKE OF THE FRONTAL PASSAGE...WITH LIGHT WINDS AND CLEARING SKIES FOG WILL DEVELOP ESPECIALLY IN FAVORABLE LOCALES LIKE KGFL AND WHERE IT RAINS. EXPECT MVFR CONDITIONS DUE TO THE FOG (PERHAPS IFR IS RAIN MOVES ACROSS THE TAF SITES). MON...VFR...NO SIGNIFICANT WEATHER. TUE...VFR-MVFR WITH A CHANCE OF CONVECTION. WED AND THU...VFR...NO SIGNIFICANT WEATHER. && .FIRE WEATHER...A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA LATE THIS MORNING AND AFTERNOON TRIGGERING SCATTERED CONVECTION. RELATIVE HUMIDITY VALUES OF 80 TO NEAR 100 PERCENT EARLY THIS MORNING WITH DROP TO MINIMUMS OF 45 TO 55 THIS AFTERNOON. RELATIVE HUMIDITY VALUES WILL INCREASE TO NEAR 100 PERCENT TONIGHT WITH MINIMUMS OF 40 TO 50 PERCENT MONDAY AFTERNOON WITH HIGHER VALUES OF 50 TO 60 PERCENT ACROSS THE HIGHER TERRAIN. LIGHT SOUTHERLY WINDS EARLY MORNING WILL BECOME SOUTHWEST AHEAD OF COLD FRONT...SHIFTING TO WEST TO NORTHWEST WITH COLD FRONTAL PASSAGE. WINDS WILL BECOME LIGHT OVERNIGHT AS HIGH PRESSURE BUILDS IN. && .HYDROLOGY...PRECIPITABLE WATER VALUES ARE EXPECTED TO INCREASE TO 1.25 TO 1.50 INCHES...ESPECIALLY SOUTH OF THE CAPITAL REGION...AHEAD OF A COLD FRONT AS IT MOVES SOUTHEAST ACROSS THE AREA. K-INDEX VALUES SHOULD REMAIN BELOW 35...AN INDICATOR FOR VERY HEAVY DOWNPOURS. BASIN AVERAGE RAINFALL OF UP TO A QUARTER OF AN INCH ARE EXPECTED. NO HYDROLOGICAL PROBLEMS ARE NOT ANTICIPATED. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...WASULA NEAR TERM...WASULA SHORT TERM...WASULA LONG TERM...WASULA AVIATION...IAA/BGM FIRE WEATHER...IAA HYDROLOGY...IAA WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Jul 15, 11:15 AM EDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1115 AM EDT SUN JUL 15 2007 NYZ032-033-038-161100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- 1115 AM EDT SUN JUL 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR HERKIMER AND HAMILTON COUNTIES... .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE AHEAD OF A COLD FRONT. THE THUNDERSTORMS WILL MOVE EAST NORTHEAST AT 30 MPH ALONG THE SURFACE COLD FRONT TRACKING SOUTHEAST NEAR 20 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ001-013-MAZ001-025-NYZ039>043-047>054-058>061-063>066-082>084- VTZ013>015-161100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1115 AM EDT SUN JUL 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK EXCLUDING HERKIMER AND HAMILTON COUNTIES...AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON WITH THE HIGHER PROBABILITIES EXTENDING FROM THE BERKSHIRES...TO ALONG AND JUST SOUTH OF THE CAPITAL DISTRICT INTO THE CATSKILLS AND MID HUDSON VALLEY. THE MAIN HAZARD WITH THESE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH. HOWEVER...THE THREAT FOR A TORNADO DOES EXIST ACROSS THE HUDSON VALLEY IF THUNDERSTORMS RAPIDLY DEVELOP. THE THUNDERSTORMS WILL MOVE EAST NORTHEAST AT 30 MPH ALONG THE SURFACE COLD FRONT TRACKING SOUTHEAST NEAR 20 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. BGM WWW.WEATHER.GOV/ALBANY
In the hours before
Special weather statement, Jul 15, 11:51 AM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1151 AM EDT SUN JUL 15 2007 NYZ041-050-053-054-084-151630- WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-SOUTHERN SARATOGA NY- NORTHERN SARATOGA NY-SOUTHERN WASHINGTON NY- 1151 AM EDT SUN JUL 15 2007 ...A DEVELOPING STRONG THUNDERSTORM IN RENSSELAER...SARATOGA AND WASHINGTON COUNTIES... AT 1147 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR MECHANICVILLE...OR ABOUT OVER MECHANICVILLE...AND MOVING EAST AT 40 MPH. THE THUNDERSTORM WILL BE NEAR... HOOSICK FALLS AND CAMBRIDGE BY 1210 PM EDT BGM
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:41 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 34 min |
| Jul 15, 12:45 PM EDT | Severe Thunderstorm Warning | ALY | Bennington | 60 min |
| Jul 15, 2:34 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 41 min |
| Jul 15, 3:15 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 30 min |
Nearby
Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.